Logarithmic-exponential penalty formulation for integer programming

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

5 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)73-77
Journal / PublicationApplied Mathematics Letters
Issue number7
Online published24 Aug 1999
Publication statusPublished - Oct 1999
Externally publishedYes


The purpose of this note is to present a smooth penalty formulation for integer programming. By adopting the proposed logarithmic-exponential penalty function, we are able to transform an inequality constrained integer programming problem into an equivalent unconstrained problem with a smooth objective function when choosing an appropriate penalty parameter. We show that this penalty formulation preserves the convexity for convex integer programming problems.

Research Area(s)

  • Inequality constraints, Integer programming, Logarithmic-exponential penalty function, Nonlinear integer programming